Alert archive / Montana / High Wind Watches in 2021
High Wind Watch 11, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Sep 16, 2021, 1:53 PM MDT. It took effect at Sep 18, 2021, 9:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 16, 2021, 1:53 PM MDT (19:53 UTC)
- In effect from
- Sep 18, 2021, 9:00 AM MDT
- Expired
- Sep 18, 2021, 2:05 AM MDT
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
347 WWUS75 KTFX 161953 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 153 PM MDT Thu Sep 16 2021 MTZ008>010-012-014-015-044-048-052>055-171200- /O.NEW.KTFX.HW.A.0011.210918T1500Z-210919T0300Z/ Beaverhead-Northern Rocky Mountain Front-Eastern Glacier-Cascade- Central and Southern Lewis and Clark-Madison-Toole-Southern Rocky Mountain Front-Jefferson-Broadwater-Meagher-Gallatin- Including the cities of Deep Creek Pass, Winston, Bozeman Pass, Shelby, Martinsdale, Whitehall, MacDonald Pass, Chief Joseph Pass, Rogers Pass, Battle Ridge Pass, Sunburst, Townsend, Twin Bridges, West Yellowstone, Marias Pass, Targhee Pass, Raynolds Pass, Helena, Choteau, Logan Pass, Big Hole Pass, Wisdom, Great Falls, Boulder Hill, Flesher Pass, Kings Hill Pass, Boulder, Lincoln, Montana City, Bynum, Browning, Augusta, Cascade, Elk Park Pass, Toston, Ennis, Virginia City, Dillon, Bozeman Apt, Heart Butte, Cut Bank, Monida Pass, Norris Hill, Wise River, City of Bozeman, White Sulphur Springs, and Belt 153 PM MDT Thu Sep 16 2021 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 65 mph possible. Gusts up to 75 mph possible along the Rocky Mountain Front. * WHERE...Portions of central, north central, southwest, and west central Montana. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Trees will be especially susceptible to damage given most still have foliage. This will increase the threat of power lines downed that could contribute to new fire starts and the rapid spread of wildfires, in addition to the property damage threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ CC
3 follow-up statements
771 WWUS75 KTFX 170910 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 310 AM MDT Fri Sep 17 2021 MTZ008>010-012-014-015-044-048-052>055-180000- /O.CON.KTFX.HW.A.0011.210918T1500Z-210919T0300Z/ Beaverhead-Northern Rocky Mountain Front-Eastern Glacier-Cascade- Central and Southern Lewis and Clark-Madison-Toole-Southern Rocky Mountain Front-Jefferson-Broadwater-Meagher-Gallatin- Including the cities of Deep Creek Pass, Winston, Bozeman Pass, Shelby, Martinsdale, Whitehall, MacDonald Pass, Chief Joseph Pass, Rogers Pass, Battle Ridge Pass, Sunburst, Townsend, Twin Bridges, West Yellowstone, Marias Pass, Targhee Pass, Raynolds Pass, Helena, Choteau, Logan Pass, Big Hole Pass, Wisdom, Great Falls, Boulder Hill, Flesher Pass, Kings Hill Pass, Boulder, Lincoln, Montana City, Bynum, Browning, Augusta, Cascade, Elk Park Pass, Toston, Ennis, Virginia City, Dillon, Bozeman Apt, Heart Butte, Cut Bank, Monida Pass, Norris Hill, Wise River, City of Bozeman, White Sulphur Springs, and Belt 310 AM MDT Fri Sep 17 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 65 mph possible. Gusts up to 75 mph possible along the Rocky Mountain Front. * WHERE...Portions of central, north central, southwest, and west central Montana. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Trees will be especially susceptible to damage, given most still have foliage. This will increase the threat of power lines downed that could contribute to new fire starts and the rapid spread of wildfires, in addition to the property damage threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ SC
641 WWUS75 KTFX 172025 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 225 PM MDT Fri Sep 17 2021 MTZ008>010-012-014-015-044-048-052>055-181115- /O.CON.KTFX.HW.A.0011.210918T1500Z-210919T0300Z/ Beaverhead-Northern Rocky Mountain Front-Eastern Glacier-Cascade- Central and Southern Lewis and Clark-Madison-Toole-Southern Rocky Mountain Front-Jefferson-Broadwater-Meagher-Gallatin- Including the cities of Deep Creek Pass, Winston, Bozeman Pass, Shelby, Martinsdale, Whitehall, MacDonald Pass, Chief Joseph Pass, Rogers Pass, Battle Ridge Pass, Sunburst, Townsend, Twin Bridges, West Yellowstone, Marias Pass, Targhee Pass, Raynolds Pass, Helena, Choteau, Logan Pass, Big Hole Pass, Wisdom, Great Falls, Boulder Hill, Flesher Pass, Kings Hill Pass, Boulder, Lincoln, Montana City, Bynum, Browning, Augusta, Cascade, Elk Park Pass, Toston, Ennis, Virginia City, Dillon, Bozeman Apt, Heart Butte, Cut Bank, Monida Pass, Norris Hill, Wise River, City of Bozeman, White Sulphur Springs, and Belt 225 PM MDT Fri Sep 17 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 65 mph possible. Gusts up to 75 mph possible along the Rocky Mountain Front. * WHERE...Portions of central, north central, southwest, and west central Montana. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...Winds could damage trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Trees will be especially susceptible to damage, given most still have foliage. This will increase the threat of power lines downed that could contribute to new fire starts and the rapid spread of wildfires, in addition to the property damage threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ RG
040 WWUS75 KTFX 180805 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 205 AM MDT Sat Sep 18 2021 MTZ009-010-012-014-044-048-053-054-180915- /O.CAN.KTFX.HW.A.0011.210918T1500Z-210919T0300Z/ Northern Rocky Mountain Front-Eastern Glacier-Cascade-Central and Southern Lewis and Clark-Toole-Southern Rocky Mountain Front- Broadwater-Meagher- Including the cities of Deep Creek Pass, Heart Butte, Shelby, Martinsdale, MacDonald Pass, Rogers Pass, Sunburst, Townsend, Marias Pass, Choteau, Logan Pass, Great Falls, Flesher Pass, Kings Hill Pass, Lincoln, Browning, Bynum, Augusta, Cascade, Toston, Winston, Cut Bank, Helena, White Sulphur Springs, and Belt 205 AM MDT Sat Sep 18 2021 ...HIGH WIND WATCH IS CANCELLED... Damaging winds are no longer expected. $$ MTZ008-015-052-055-182200- /O.UPG.KTFX.HW.A.0011.210918T1500Z-210919T0300Z/ /O.NEW.KTFX.HW.W.0009.210918T1800Z-210919T0300Z/ Beaverhead-Madison-Jefferson-Gallatin- Including the cities of Bozeman Pass, Chief Joseph Pass, Battle Ridge Pass, Twin Bridges, West Yellowstone, Targhee Pass, Raynolds Pass, Whitehall, Big Hole Pass, Wisdom, Boulder Hill, Boulder, Montana City, Bozeman Apt, Elk Park Pass, Ennis, Virginia City, Dillon, Monida Pass, Norris Hill, Wise River, and City of Bozeman 205 AM MDT Sat Sep 18 2021 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * WHAT...Southwest winds 35 to 45 mph, with gusts up to 65 mph expected. * WHERE...Beaverhead, Gallatin, Jefferson and Madison Counties. * WHEN...From Noon today to 9 PM MDT this evening. * IMPACTS...Damaging winds could blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Brusda
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Sep 16, 12:10 PM MDT, 1 hour 43 minutes earlier.
Area forecast discussion, Sep 16, 12:10 PM MDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1210 PM MDT Thu Sep 16 2021 ...Updated aviation section... .UPDATE... Made minor changes to the grids to reflect current rain showers moving across the area with a passing disturbance. Some reports have been received of wet snow, especially above 4000-ft elevation, in the higher terrain around the Great Falls area, with ice pellets mixing in below that level at times. Just a gentle reminder that winter is coming. Also updated winds and wind gusts for Friday and Saturday. Issued a High Wind Watch for Saturday given potential for a 1-in-10 year wind event for parts of southwest Montana by mid-September standards. Will be working on messaging our partners with the latest on the forecast and expected impacts, which could be significant for parts of southwest Montana. Next major concern for the afternoon package will be potential for fire weather highlights for Friday and Saturday, especially Saturday. Given foliage is still on trees, wind gusts above 60 mph will have the potential to cause more widespread power infrastructure issues, including downed power lines that could start new fires along with the threat for rapid fire spread. && .SYNOPSIS... Temperatures trend cooler today, with high temperatures generally in the 60s. Skies remain mostly cloudy, with chances for scattered light rain showers. Gusty winds will return for the weekend as another weather system moves through the area, potentially bringing some rain and mountain snow to the area early next week. && .AVIATION... 1210 AM MDT Thu Sep 16 2021 (16/18Z TAF period) Mainly VFR conditions are expected across the area this afternoon, with just some patchy MVFR/IFR conditions in lingering showers across the plains. Best chance for reductions at a terminal will be at KLWT, where some snow may mix in at times. Otherwise, expect light winds today. Tomorrow should see continued VFR conditions with increased winds. Ludwig Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .FIRE WEATHER... Mostly cloudy and cool conditions prevail today, with scattered light rain showers and a north-northeasterly breeze. Frosty conditions are likely Friday morning. Temperatures rebound quickly on Friday, along with low relative humidity and increasing southwest winds. Anticipate elevated fire weather conditions for at least a few hours Friday afternoon. Relative humidity is expected to remain low Friday night. Confidence is increasing that strong winds and low humidity could produce critical fire weather conditions for some areas on Saturday. A cold front is expected to arrive on Sunday, followed by wetting precipitation Sunday night through Monday. Snow levels may fall below 7000 feet, producing light snowfall on mountain peaks. && .PREV DISCUSSION... /ISSUED 540 AM MDT Thu Sep 16 2021/ A cooler airmass from Canada is moving into North-central Montana this morning. This cold front is associated with a weather system crossing the Northern Rockies today, which will maintain mostly cloudy skies and chances for light rain showers through early afternoon. Temperatures will remain below average today, with highs in the 60s for most locations across the region. Shortwave ridging aloft follows this departing system tonight, drawing drier air across the area. Efficient cooling with clearing skies and and light winds overnight will bring temperatures into the lower 30s and upper 20s for most locations across North-central and Southwest Montana early Friday morning. This will be among the coolest mornings seen yet this early fall season, likely producing a widespread light frost. Those seeking to extend their growing seasons should protect sensitive vegetation. Temperatures trend warmer on Friday as winds increase from the southwest. Even after that chilly start, expect a seasonally warm day Friday afternoon with highs climbing back into the mid- to upper 70s. Elevated fire weather conditions start to become a concern as relative humidity drops well below 20 percent. Mid-level winds continue to strengthen Friday night into Saturday. Deep layer mixing and an increasing surface pressure gradient will lead to even warmer and windier conditions across the region on Saturday. The strongest winds are expected along the Rocky Mountain Front, and across Southwest Montana. NBM 50th percentile peak wind gusts for Southwest Montana are nearing 60kts. Subsequent shifts may need to consider a high wind watch for these areas. Furthermore, the combination of strong winds and low humidity are expected to create critical fire weather conditions for at least Southwest Montana on Saturday. Weather condtions change quickly Saturday night as a large scale weather system develops over the Pacific NW and moves toward our region. Temperatures trend much cooler on Sunday, with widespread precipitation developing Sunday night into Monday. Snow levels are expected to drop to around 7000 feet on Monday, producing a couple inches of fresh snow for the southwestern mountains. Elsewhere, rainfall amounts on Monday could range from around 0.2 inches along the Hiline, up to near one inch for the higher terrain of central and Southwest Montana. There is high confidence in this chance to cooler and wetter weather, yet with details in timing and locations of precipitation to be further resolved. This weather system moves away quickly Monday night. A large scale upper level ridge rebuilds in its wake, providing dry and seasonable weather through early next week. && .PRELIMINARY POINT TEMPS/POPS... GTF 61 33 75 51 / 40 0 0 0 CTB 58 31 68 51 / 10 0 0 0 HLN 65 35 79 52 / 10 0 0 0 BZN 65 29 78 44 / 10 0 0 0 WYS 63 23 68 35 / 10 0 0 0 DLN 65 29 77 44 / 0 0 0 0 HVR 62 33 75 53 / 20 0 0 0 LWT 57 32 74 50 / 30 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Saturday morning through Saturday evening Beaverhead...Broadwater...Cascade...Central and Southern Lewis and Clark...Eastern Glacier...Gallatin...Jefferson...Madison... Meagher...Northern Rocky Mountain Front...Southern Rocky Mountain Front...Toole. && http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 2:18 PM MDT | Red Flag Warning | TFX | Blaine, Broadwater, Cascade, Chouteau, Fergus, Gallatin and 12 more | 55 hr |
Nearby
High Wind Watches in Montana, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.